Alert archive / California / Wind Advisories in 2023

Wind Advisory 11, NWS San Diego, CA

February 3, 2023Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 3, 2023, 1:07 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 5, 2023, 6:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2023, 1:07 PM PST (21:07 UTC)
In effect from
Feb 5, 2023, 6:00 AM PST
Expired
Feb 5, 2023, 9:01 PM PST
In force
15 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2023-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2023-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3038 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS76 KSGX 032107
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
107 PM PST Fri Feb 3 2023

CAZ055-060-040600-
/O.NEW.KSGX.WI.Y.0011.230205T1800Z-230206T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
107 PM PST Fri Feb 3 2023

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 50 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 10 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-040600-
/O.NEW.KSGX.WI.Y.0011.230205T1800Z-230206T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
107 PM PST Fri Feb 3 2023

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST
SUNDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 10 AM Sunday to midnight PST Sunday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Connolly
7 follow-up statements
640 
WWUS76 KSGX 040420
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
820 PM PST Fri Feb 3 2023

CAZ055-060-041400-
/O.CON.KSGX.WI.Y.0011.230205T1800Z-230206T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
820 PM PST Fri Feb 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts to 50 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 10 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-041400-
/O.CON.KSGX.WI.Y.0011.230205T1800Z-230206T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
820 PM PST Fri Feb 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 10 AM Sunday to midnight PST Sunday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
627 
WWUS76 KSGX 041159
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
359 AM PST Sat Feb 4 2023

CAZ055-060-042200-
/O.EXT.KSGX.WI.Y.0011.230205T1400Z-230206T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
359 AM PST Sat Feb 4 2023

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 10 PM PST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 6 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-042200-
/O.CON.KSGX.WI.Y.0011.230205T1800Z-230206T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
359 AM PST Sat Feb 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 10 AM Sunday to midnight PST Sunday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JMB
170 
WWUS76 KSGX 042143
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
143 PM PST Sat Feb 4 2023

CAZ055-060-050600-
/O.CON.KSGX.WI.Y.0011.230205T1400Z-230206T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
143 PM PST Sat Feb 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PST
SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 6 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-050600-
/O.CON.KSGX.WI.Y.0011.230205T1800Z-230206T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
143 PM PST Sat Feb 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 10 AM Sunday to midnight PST Sunday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Connolly
009 
WWUS76 KSGX 050431
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
831 PM PST Sat Feb 4 2023

CAZ055-060-051400-
/O.CON.KSGX.WI.Y.0011.230205T1400Z-230206T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
831 PM PST Sat Feb 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PST
SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 6 AM to 10 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert 
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-051400-
/O.CON.KSGX.WI.Y.0011.230205T1800Z-230206T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
831 PM PST Sat Feb 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT
PST SUNDAY NIGHT...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 10 AM Sunday to midnight PST Sunday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest on the desert 
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
494 
WWUS76 KSGX 051309
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
509 AM PST Sun Feb 5 2023

CAZ055-060-052200-
/O.CON.KSGX.WI.Y.0011.230205T1400Z-230206T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
509 AM PST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust and sand could bring poor travel conditions.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-052200-
/O.CON.KSGX.WI.Y.0011.230205T1800Z-230206T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
509 AM PST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 10 AM this morning to midnight PST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust and sand could bring poor travel conditions.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JMB
090 
WWUS76 KSGX 052139
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
139 PM PST Sun Feb 5 2023

CAZ055-060-060545-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-230206T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
139 PM PST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and sand could bring poor travel 
  conditions.

* ADDITIONAL DETAILS...Winds will be strongest on the desert 
  slopes of the mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-061-062-065-060545-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-230206T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
139 PM PST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 10 AM this morning to midnight PST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and sand could bring poor travel 
  conditions.

* ADDITIONAL DETAILS...Winds will be strongest on the desert
  slopes of the mountains and through the San Gorgonio Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Connolly
194 
WWUS76 KSGX 060501
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
901 PM PST Sun Feb 5 2023

CAZ056-058-061-062-065-060615-
/O.CAN.KSGX.WI.Y.0011.000000T0000Z-230206T0800Z/
Riverside County Mountains-San Diego County Mountains-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Indio, Palm Springs, Cathedral City, Palm Desert, 
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
901 PM PST Sun Feb 5 2023

...WIND ADVISORY IS CANCELLED...

Winds will remain gusty along the desert slopes, but below
Advisory strength


$$

CAZ055-060-060615-
/O.CAN.KSGX.WI.Y.0011.000000T0000Z-230206T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
901 PM PST Sun Feb 5 2023

...WIND ADVISORY IS CANCELLED...

Winds have decreased.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 3, 9:14 AM PST, 3 hours 53 minutes earlier.

Area forecast discussion, Feb 3, 9:14 AM PST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
914 AM PST Fri Feb 3 2023

.SYNOPSIS...
Dry weather with a warming trend will continue through Saturday. A
low pressure system moving inland through California on Sunday
will bring cooler and windier conditions, as well as some showers.
Weak Santa Ana winds will occur on Tuesday, with warmer
temperatures. On Wednesday and Thursday, a weak low pressure
system from the northwest could bring some slight cooling with
gusty west to northwest winds in the mountains and deserts.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 9 AM, satellite imagery shows abundant high clouds moving
across Southern California ahead of a weak low pressure system
moving northward along the West Coast. High clouds will be
thickest and most widespread this morning, then will decrease this
afternoon and evening. Low clouds could make a return along the
southern San Diego County coast tonight, though any low clouds
that do form will be very patchy.

As the low pressure system pushes north and east, weak high
pressure will build in behind it, bringing us slightly warmer
temperatures for Saturday. Temperatures will warm on Saturday
about 2 to 4 degrees from today, with the greatest warming
occurring in the lower deserts.

A low pressure system is forecast to push inland into California
on Sunday, bringing much cooler temperatures, gusty onshore
winds, and showers over and west of the mountains. The strongest
winds will be over the desert slopes of the mountains and into the
deserts, with peak gusts around 50 mph. There will also be strong
winds over the coastal waters. Please see the marine discussion
below for more details on those winds. Temperatures will drop
about 10 degrees on Sunday from Saturday, with most lower
elevations in the 60s for high temperatures.

Showers will occur over and west of the mountains, mainly Sunday
morning. These showers are not forecast to be heavy, with little
accumulation (generally 0.10" or less) expected. The highest
accumulations will likely be on the coastal slopes of the San
Bernardino Mountains, where perhaps up to 0.25" could accumulate.

The system will quickly push inland late Sunday into Monday,
settling over the Southwest by Tuesday. This will set up an
offshore pressure gradient over SoCal and resultant northeasterly
winds late Monday into Tuesday. These Santa Ana winds aren't
looking to be too strong at this time, and look to be confined
mostly to the coastal mountain slopes.

Ensembles diverge a bit on exactly when this low pressure
system will push out of the Southwest U.S. GFS ensembles are
pushing the system east fairly quickly, around the Tuesday
evening/night time period. EC ensembles have the system lingering
a bit longer over the Southwest, which would prolong the Santa Ana
winds over SoCal. With the offshore flow pattern over SoCal,
temperatures will warm up a bit, especially on Tuesday, west of
the mountains.

Onshore flow looks to return by Wednesday afternoon as another
weak low pressure system looks to approach the West Coast. It's a
bit too early to know the impacts this system will have on SoCal,
but it is looking to be cooler and windier for the second half of
next week.

&&

.AVIATION...
041650Z...SCT-BKN clouds at/above 20,000 ft MSL becoming FEW-SCT
late this afternoon and unrestricted vis through Saturday morning.
There is a 20 percent chance of fog developing near the coast after
12Z Saturday, but no CIGS or VIS restrictions expected at the
coastal airports through Saturday morning.

&&

.MARINE...
There is a 20 percent chance of patchy fog developing over the
coastal waters Saturday morning into Saturday afternoon. Any fog
that forms will likely lift by Saturday evening. Strong west to
northwest winds with gusts 25-30 kt and combined seas of 7-10 feet
with steep waves will likely produce hazardous boating conditions
Sunday afternoon through Monday.

&&

.BEACHES...
A west swell of 8-9 ft with a period of 7-9 seconds from 290 degrees
will likely produce surf of 3 to 6 feet with local sets to 7 feet
Sunday evening into Monday. Largest waves will occur on exposed west-
facing beaches in San Diego County. Gusty onshore winds coincident
with this swell will produce rough surf. Swell will lower to 6-8 ft
Tuesday, but with the period increasing to 12-13 sec and weak
offshore flow, elevated surf will likely continue. Elevated surf and
strong rip currents will create dangerous swimming conditions Monday
and Tuesday. Swell and surf lower on Wednesday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Connolly
AVIATION/MARINE/BEACHES...PG

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.